Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi this is Dr. Hill What is the name of the medicine and what volume?
how much does laddie weigh?
okay great. Give me a moment please.
Thank you for your patience. I needed to calculate if he got a potentially toxic dose. If the number of capsules you told me is correct, then he is at risk for liver toxicity. It is recommended that treatment be initiated when the dose is above 46 mg/kg and Laudie got 54 mg/kg of the acetaminophen. Do you have any hydrogen peroxide in the house? If so, give two-three tablespoons of hydrogen peroxide orally help induce vomiting. He needs to be taken to a local veterinary hospital for baseline bloodwork, n-acetylcysteine, SAM-E and cimetidine. The good news is that it is very treatable since you caught it early. Make sure you take packaging with you to the local clinic. Do you need help finding a local emergency clinic? If so, then please give your location and I will find one for you. Please continue to ask any follow up questions.
The phenylephrine is also going to be an issue. It can cause low heart rates and low blood pressure. He needs to go to a local emergency clinic as soon as possible. Induce vomiting if you have the peroxide on hand, if not then head to the local emergency clinic. Take care.
I have found several in Rochester. Is that an okay distance?
Monroe Emergency Service (###) ###-####/p>
Veterinary specialist and animal emergency service(###) ###-####/p>
Thank you for the update. I am glad that she is doing okay. It is hard not knowing what happens to the animals, so I really appreciate it.
okay. If her vitals are all normal, then I would get her on SAM-e (nutraceutical for liver protection), cimetidine and have them give her a dose of activated charcoal (that will absorb any of the medication in her intestinal tract). You should definitely follow up with your local vet in 24-48 hours to make sure that her liver values are within normal limits.